MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter issue occurred.The target lesion was located in the right coronary artery.An opticross 6 catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.When the catheter was being pulled back after the ivus run was completed, the guidewire was stuck in the lumen.The entire guidewire was pulled from the vessel and became damaged.The tip of the catheter was also noted to be damaged.The procedure was successfully completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed no issues and the device appeared to be in good condition.Microscopic inspection revealed the guidewire exit port and tip were in good condition.A test guidewire was inserted and no indication of resistance in tracking the guidewire into the catheter was noted.
 
Event or Problem Description
It was reported that catheter issue occurred.The target lesion was located in the right coronary artery.An opticross 6 catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.When the catheter was being pulled back after the ivus run was completed, the guidewire was stuck in the lumen.The entire guidewire was pulled from the vessel and became damaged.The tip of the catheter was also noted to be damaged.The procedure was successfully completed with a different device.No patient complications were reported.It was further reported that the guidewire was non-boston scientific.

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17861763
Report Number2124215-2023-53691
Device Sequence Number14885509
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0031595642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown